MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an epic biliary endoscopic stent was to be implanted in the common bile duct to treat an 8cm malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) with self-expanding metal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the epic biliary stent could not be deployed more than 10% of its length.The thumbwheel and the pull grip were both utilized to deploy the epic biliary stent but was unsuccessful.The epic biliary stent was removed from the patient partially deployed on the delivery system and a different device was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of a partially deployed epic biliary endoscopic stent.Block h10: an epic biliary endoscopic stent and delivery system were received for analysis.The stent was returned partially deployed.Visual examination of the returned device found multiple kinks along the sheath.No other problems were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The kinks observed on the outer sheath could have occurred due to resistance met while advancing the delivery system along the guidewire through the stricture.Based on the available information, the investigation concluded that the reported event was most likely due to anatomical factor, such as tortuous anatomy.This could have contributed to multiple kinks found on the delivery system and would result to stent partial deployment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A product labeling review identified that the device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on august 17, 2022, that an epic biliary endoscopic stent was to be implanted in the common bile duct to treat an 8cm malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) with self-expanding metal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the epic biliary stent could not be deployed more than 10% of its length.The thumbwheel and the pull grip were both utilized to deploy the epic biliary stent but was unsuccessful.The epic biliary stent was removed from the patient partially deployed on the delivery system and a different device was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15381561
Report Number3005099803-2022-05084
Device Sequence Number5809680
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0028775885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown